Hail, Rockwall
- When
- May 19, 5:21 PM CST
- Where
- Rockwall County, Royse City
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.983, -96.333
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 19, 4:50 PM CST, 31 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 550 PM CDT MON MAY 19 2003 AVIATION DISCUSSION... STORMS TO THE WEST ARE BEGINNING TO FALL APART AS THEY HIT THE MONSTER CAP OVER NORTH CENTRAL TEXAS. STILL DO NOT BELIEVE ANYTHING SIGNIFICANT WILL OCCUR UNTIL AFTER FROPA. CDFNT CURRENTLY FROM OKLAHOMA CITY TO JUST NORTHWEST OF WICHITA FALLS TO ABILENE...MOVING SOUTHEAST ABOUT 20-25 MPH. THIS WOULD MAKE FROPA IN DFW AREA 04-05Z. WILL MENTION VCSH AT 04Z AND BEGIN TSRA AT 05Z. HOPE MODELS ARE RIGHT ABOUT RAFL...WE ARE ONLY 47 PERCENT OF NORMAL FOR THE YEAR 59 .PUBLIC UPDATE... A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUE FOR AREA NW OF THE D/FW METROPLEX...OR GENERALLY ALONG/NW OF A DE LEON...STEPHENVILLE... WEATHERFORD...DENTON...SHERMAN LINE UNTIL 10 PM CDT. MAIN THREATS LOOK TO BE LARGE HAIL AND POSSIBLE DAMAGING WINDS. THE FORMER SHOULD BE MORE OF A THREAT. QUESTION WILL BE...HOW MUCH CAP SHOWN ON 18Z SOUNDING WILL WEAKEN OR BE BROKEN. BETTER SHOT MAY BE LATER TONIGHT AS UPPER JET MAX OVER TX PANHANDLE SINKS SEWD TOWARDS THE AREA ALONG WITH STRONG CONVERGENCE/LIFT ALONG THE COLD FRONT NOW MOVING THROUGH WRN OK/NW TX. HAVE TO WAIT AND SEE. UPDATES FOR WATCH OUT SHORTLY. 05/ .AFTERNOON PUBLIC DISCUSSION 222 PM CDT... TOUGH FORECAST THIS AFTERNOON AS A LOT OF THINGS APPEAR TO BE COMING TOGETHER TO PROVIDE SOME MUCH NEEDED MOISTURE TO MUCH OF NORTH TEXAS. PROBABLY THE BIGGEST PROBLEM IS FORECASTING SOME LOCALLY HEAVY RAINFALL AND RELATIVELY HIGH QPF IN THE MIDDLE OF A MODERATE DROUGHT. HOWEVER...MUCH LIKE THE DRY SPRING...THIS SYSTEM APPEARS UNUSUAL IN THAT IT WOULD NORMALLY OCCUR IN THE EARLY TO MID SPRING...AND NOT AT THE END. THAT BEING SAID...MODELS AND MORNING ATMOSPHERIC DATA SUGGEST THAT CONVECTION WILL FORM ALONG AND MAINLY BEHIND THE STRONG LATE SEASON COLD FRONT. AT 19Z...THE FRONT WAS ROUGHLY FROM CENTRAL OKLAHOMA TO NORTH OF MIDLAND. THE FRONT HAS SLOWED SOMEWHAT DURING THE AFTERNOON...BUT THIS IS TYPICAL AND NOT THAT UNEXPECTED. MODELS SHOW THE BOUNDARY WORKING INTO OUR NW CWA AROUND 00Z AND NEAR THE METROPLEX AROUND MIDNIGHT OR 1 AM. SPECIAL 18Z KFWD SOUNDING STILL SHOWS ONE WHALE OF A CAP...AGAIN INDICATING CONVECTION WILL MOST LIKELY BE POST-FRONTAL. A STOUT SHORTWAVE WILL MOVE ACROSS N TEXAS THIS EVENING...ALONG WITH SOME JET STREAK ENERGY. THESE FEATURES WILL ALSO ACT TO ENHANCE LIFT ACROSS THE REGION...ESPECIALLY JUST SOUTH OF THE RED RIVER. ETA TIME HEIGHT GRAPHIC ACROSS METROPLEX SHOWS THE STRONGEST LIFT THROUGH A LARGE DEPTH OF THE ATMOSPHERE THAT I HAVE SEEN SINCE WINTER. H7 FLOW APPEARS PRETTY LIGHT SO CONVECTION THAT FORMS WILL BE SLOW MOVING AND COULD PRODUCE SOME LOCALLY HEAVY RAINFALL. THERE WILL ALSO BE AN OUTSIDE CHANCE OF SEVERE THUNDERSTORMS...MAINLY IN THE FORM OF LARGE HAIL...BUT THIS THREAT APPEARS TO MAINLY WITH ANY STORMS THAT CAN GET GOING JUST ALONG AND JUST BEHIND THE FRONT. AREAS NORTHWEST OF THE METROPLEX MAY ALSO BE MORE FAVORED FOR SOME SEVERE THUNDERSTORMS AS AFTERNOON HEATING AND CAPE WILL BE MAXIMIZED CLOSER TO THE FROPA. FRONT SHOULD MAKE IT THROUGH MOST ALL OF OUR CWA BY 18Z TOMORROW...WITH SOME RAIN AND THUNDERSTORMS LINGERING ACROSS MAINLY THE SOUTHEAST HALF INTO TUESDAY AFTERNOON. TEMPS WILL BE QUITE A BIT COOLER TOMORROW...ESPECIALLY WITH A BRISK NORTH WIND. IN THE EXTENDED...NOT A TON OF CONFIDENCE IN THE LONG RANGE MODELS BUT SEVERAL DO CONTINUE TO SHOW A DEVELOPING CUT-OFF LOW ACROSS THE EASTERN U.S.. THIS WOULD KEEP NORTH TEXAS IN N TO NW FLOW ALOFT AND HELP KEEP HOT SUMMER TEMPERATURES AT BAY. WILL GO WITH THIS SOLUTION AND BRING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS THIS WEEKEND INTO EARLY NEXT WEEK. FCSTID = 80 DFW 66 72 56 78 / 70 40 20 0 ACT 71 74 59 79 / 60 50 20 0 PRX 63 72 54 77 / 70 50 20 0 DTO 63 71 55 78 / 70 30 20 0 TKI 64 72 55 78 / 70 40 20 0 DAL 67 73 56 78 / 70 40 20 0 TRL 67 73 57 78 / 70 50 20 0 CRS 68 74 59 79 / 70 50 20 0 TPL 70 76 62 79 / 40 50 20 10 .FWD... TX...NONE.
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-200815- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 325 PM CDT MON MAY 19 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT...MAINLY NORTH OF A CANTON...WACO...LAMPASAS LINE. THE MAIN THREAT IS LARGE HAIL. MOST OF THE STORMS WILL OCCUR NORTH OF A COOL FRONT... MINIMIZING CHANCES FOR DAMAGING WINDS. ISOLATED STORMS THAT FORM AHEAD OF THE FRONT COULD PRODUCE LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAIN WILL OCCUR WITH TONIGHTS STORMS...WITH AMOUNTS OF TWO INCHES IN SOME AREAS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY THROUGH MONDAY. .SPOTTER CALL TO ACTION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...MAINLY WITHIN THE SLIGHT RISK AREA.
The Dallas/Ft Worth radar (KFWS), 102 km away, was scanning. The volume nearest the first event began at 23:22 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5353982, 5353980, 5353981.